8 doctors weighed in:

7 mo baby has rash after amoxicillin for ear infection. Is it ok the stop the medicine so she doesn't have a worse reaction? Had 5 of 10 day meds.

8 doctors weighed in
Dr. Steven Hill
Family Medicine
4 doctors agree

In brief: Would normally stop

Would normally stop the med and call your doctor on monday morning - may not be true allergy, but could definitely worsen.
Do followup with the baby's doctor.

In brief: Would normally stop

Would normally stop the med and call your doctor on monday morning - may not be true allergy, but could definitely worsen.
Do followup with the baby's doctor.
Dr. Steven Hill
Dr. Steven Hill
Thank
Dr. Michael Blum
Pediatrics
3 doctors agree

In brief: Hives or Not?

Amoxicilin may commonly cause a fine red rash.
This does not always mean someone is allergic to the medicine. It is okay to stop the medicine or skip a dose; then give the office a call the next morning when the office is open. If hives(welts), swelling of the lips, eyes or face or any new wheezing or trouble breathing...Stop the medicine and seek medical attention immediately.

In brief: Hives or Not?

Amoxicilin may commonly cause a fine red rash.
This does not always mean someone is allergic to the medicine. It is okay to stop the medicine or skip a dose; then give the office a call the next morning when the office is open. If hives(welts), swelling of the lips, eyes or face or any new wheezing or trouble breathing...Stop the medicine and seek medical attention immediately.
Dr. Michael Blum
Dr. Michael Blum
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
837K people helped
Continue
108,000 doctors available
Read more answers from doctors